Alert archive / Illinois / Freeze Watches in 2021
Freeze Watch 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze watch at Mar 31, 2021, 3:05 AM CDT for Clay County, Lawrence County, Richland County, Illinois. It took effect at Apr 2, 2021, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2021, 3:05 AM CDT (08:05 UTC)
- In effect from
- Apr 2, 2021, 12:00 AM CDT
- Expired
- Mar 31, 2021, 2:38 PM CDT
- In force
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 62 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS73 KILX 310805 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 305 AM CDT Wed Mar 31 2021 ILZ071>073-312100- /O.NEW.KILX.FZ.A.0001.210402T0500Z-210402T1400Z/ /O.CON.KILX.FZ.W.0001.210401T0600Z-210401T1400Z/ Clay-Richland-Lawrence- Including the cities of Flora, Olney, and Lawrenceville 305 AM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 27 expected. For the Freeze Watch, sub-freezing temperatures as low as 23 possible. * WHERE...Clay, Richland and Lawrence Counties. * WHEN...For the Freeze Warning, from 1 AM to 9 AM CDT Thursday. For the Freeze Watch, from late Thursday night through Friday morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ Erwin
1 follow-up statement
711 WWUS73 KILX 311938 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 238 PM CDT Wed Mar 31 2021 ILZ071>073-011000- /O.UPG.KILX.FZ.A.0001.210402T0500Z-210402T1400Z/ /O.NEW.KILX.FZ.W.0002.210402T0500Z-210402T1400Z/ /O.CON.KILX.FZ.W.0001.210401T0600Z-210401T1400Z/ Clay-Richland-Lawrence- Including the cities of Flora, Olney, and Lawrenceville 238 PM CDT Wed Mar 31 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM CDT FRIDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from midnight Thursday night to 9 AM CDT Friday. The Freeze Watch is no longer in effect. * WHAT...Sub-freezing temperatures in the mid 20s tonight and low to mid 20s Thursday night. * WHERE...Clay, Richland, and Lawrence Counties. * WHEN...1 AM to 9 AM CDT Thursday and again 1 AM to 9 AM CDT Friday. * Impacts...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Deubelbeiss
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze watch went out at Mar 30, 11:36 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 30, 11:36 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1136 PM CDT Tue Mar 30 2021 .SYNOPSIS... Issued at 238 PM CDT Tue Mar 30 2021 A cold front will move across the region this afternoon and evening bringing a chance of rain to central Illinois through tonight. High pressure will bring dry conditions but colder temperatures Wednesday and Thursday with highs only in the 40s. Expect a warming trend to kick off Friday and continue through the weekend. Temps will warm back into the 70s by Sunday. && .UPDATE... Issued at 833 PM CDT Tue Mar 30 2021 At 8 pm a cold front was located along a line from Rantoul southwest to Shelbyville. Behind the front 10-20 mph northwest winds were common. Ahead of the front much of the rainfall has diminished over the last couple hours. CAMs are in decent agreement that a band of post-frontal showers will develop soon in a zone of frontogenesis in a 925-850mb layer focused east of the IL River, and exit eastern IL around 07-08z, so will retain healthy chance pops into the overnight hours. The clearing line is making steady southeast progress into eastern IA currently. Clearing is forecast to reach near I-55 towards daybreak, pushing lows into the low/mid 30s over the western to central CWA. Areas farther east that remain cloudy later should see lows held up into the upper 30s to lower 40s. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 238 PM CDT Tue Mar 30 2021 This afternoon, a cold front is moving east across the Illinois River Valley. Out ahead of the front, mid level WAA will result in scattered shower development. Guidance does suggest weak elevated instability rooted around 700 mb will be present, so cannot completely rule out an isolated storm or two, but unimpressive lapse rates around 5-6 C/km in the 700-500mb layer results in a skinny CAPE profile and should keep the overall threat for lightning in check. A relative lull in wind speeds will occur near the frontal trough during frontal passage this afternoon and evening, but breezy NW winds will overspread the region in the wake of the front, gusting in the 20-30 mph range at times this evening and overnight. Winds will remain breezy through the day Thursday out of the northwest. This will bring in colder temperatures with highs only expected to top out in the mid 40s Wednesday afternoon. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 238 PM CDT Tue Mar 30 2021 An expansive area of high pressure will build south from Canada and will stretch from Texas to James Bay early Thursday, slowly shifting east across the Midwest through the day. This cold air mass will bring overnight low temperatures well below freezing. Temperatures Thursday morning are expected to bottom out in the 20s across the entire forecast area. Current vegetation guidance from MRCC suggests mixed susceptibility to cold temperatures only in the 3 southern most counties in our area (Clay, Richland, Lawrence) so will hoist a Freeze Warning for Wednesday night into Thursday morning for those counties. Despite the lack of headlines further north, if you do have any vegetation that has begun growing and is susceptible to cold, be sure to have those covered or brought inside. Temperatures will remain cool again Thursday with highs only in the mid 40s despite sunny skies. With the ridge axis squarely overhead Thursday night, favorable radiational cooling conditions will allow for a hard freeze again as temps fall back into the 20s area wide. Return flow on the back side of the ridge will result in a warming trend Friday though the weekend with breezy at times but otherwise fair weather expected over the Easter weekend. Highs on the 50s Friday will give way to 60s Saturday and lower 70s Sunday. The next chance for precip will accompany a cold front early next week, late Monday night or Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1136 PM CDT Tue Mar 30 2021 Northwest winds should lose their gusts over the next few hours, before picking back up towards late morning, with 25 kt gusts expected through Wednesday afternoon. After sunset gusts are expected to diminish. VFR skies next 24 hours. && .ILX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 1 AM to 9 AM CDT Thursday for ILZ071>073. && UPDATE...25 SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...25
Hazardous weather outlook, Mar 30, 3:01 PM CDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Tue Mar 30 2021 ILZ027>031-036>038-040>057-061>063-066>068-312015- Cass-Champaign-Christian-Clark-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Logan-Macon-Marshall- Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-Sangamon- Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-Woodford- 301 PM CDT Tue Mar 30 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor flooding will continue along the Illinois River near Beardstown for several days. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ071>073-312015- Clay-Lawrence-Richland- 301 PM CDT Tue Mar 30 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Minor flooding will continue along the Wabash River upstream of Vincennes. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Minor flooding will continue on the Wabash River upstream of Vincennes for the next several days. Temperatures will fall into the upper 20s Thursday morning and again Friday morning. This may damage or kill vegetation that is sensitive to freezing temperatures. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 2:38 PM CDT | Freeze Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.